Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Dec 9, 2017, 3:55 AM CST. It took effect at Dec 9, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2017, 3:55 AM CST (09:55 UTC)
- In effect from
- Dec 9, 2017, 12:00 PM CST
- Expired
- Dec 9, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
273 WWUS85 KCYS 090955 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 255 AM MST Sat Dec 9 2017 ...Gusty Wind and Low Humidity Today for FWZ 312 and 313...Red Flag Warning in Effect... NEZ312-313-100000- /O.NEW.KCYS.FW.W.0026.171209T1800Z-171210T0000Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 255 AM MST Sat Dec 9 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * AFFECTED AREA...Fire weather zone 312.Fire weather zone 313. * WIND...Northwest at 15 to 25 MPH sustained with gusts to 35 mph. * HUMIDITY...10 to 15 percent humidity. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
709 WWUS85 KCYS 092350 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 450 PM MST Sat Dec 9 2017 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313... NEZ312-313-101200- /O.EXP.KCYS.FW.W.0026.000000T0000Z-171210T0000Z/ /O.NEW.KCYS.FW.A.0015.171210T1800Z-171211T0000Z/ Box Butte/South Sioux- Scotts Bluff National Monument/Wildcat Hills- 450 PM MST Sat Dec 9 2017 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from late Sunday morning through Sunday afternoon. * AFFECTED AREA...Fire weather zone 312. Fire weather zone 313. * WIND...Northwest 15 to 20 mph sustained with gusts to 30 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Dec 8, 11:35 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 8, 11:35 PM CST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1035 PM MST Fri Dec 8 2017 .SHORT TERM...(This evening through Saturday) Issued at 147 PM MST Fri Dec 8 2017 High Wind Warnings remain in effect until 5 PM this evening. Winds this afternoon have ranged from 35-45 MPH in the warned area, with a peak gust to 66 MPH near Curt Gowdy. The 120-130 knot H25 jet is translating eastward at this time, extending from the eastern Daks into eastern Neb per WV satellite imagery. Subsidence is likely to continue to weaken into the late afternoon as the CWA becomes more removed from the RFQ of the jet. In addition, flow aloft continues to weaken but still remains above 50 knots per the CYS VAD. Mixing will also gradually become more limited with time, so anticipate a weakening trend in winds from here on out although there may still be a chance for a 50 knot gust through the afternoon. Strong northwest flow aloft should remain in place over the CWA on Saturday, so gusty winds are likely once again for areas along and east of the Laramie Range during the afternoon. Headlines will not be necessary with H7-H8 flow expected to be under 40 knots. .LONG TERM...(Saturday night through Friday) Issued at 147 PM MST Fri Dec 8 2017 A very quiet pattern next week. At this time, the most notable mid or upper-level feature appears to be a vigorous shortwave tracking rapidly southeast across the Northern Plains Sunday night into Mon afternoon. The GFS shows robust H7-H75 flow (60+ knots) along, and northeast of a Lusk-Sidney line at 15z Monday. This, combined with strong subsidence and low-level mixing could support a wide-spread high wind episode on Monday. Otherwise, a highly amplified blocking pattern will persist across the US with ridging to the west and troughing to the east. This is likely to keep the CWA in dry northwest flow with little/no chance for precipitation in the foreseeable future. Temperatures are also likely to be well above normal through next week. && .AVIATION...(For the 06Z TAFS through Saturday evening) VFR conditions are expected through Saturday evening with gusty northwest winds over the eastern plains tonight. Although it will continue to be breezy into Saturday, winds will be weaker compared to the last few days over the eastern plains. && .FIRE WEATHER... Issued at 245 AM MST Fri Dec 8 2017 High pressure over the west coast blocking any Pacific storm systems from moving into the area. Expect mostly sunny skies and breezy north to northwest winds each day. Slowly warming temperatures with afternoon humidity falling into the upper teens and low 20 percent range. Dry day Sunday for areas east of the Laramie Range could lead to elevated to locally critical fire weather conditions as afternoon humidity falls to the low to mid teens. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...CLH AVIATION...TJT FIRE WEATHER...GCC
Hazardous weather outlook, Dec 8, 5:15 AM CST, 22 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 415 AM MST Fri Dec 8 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>119-091115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 415 AM MST Fri Dec 8 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong northwest to north winds are expected today along and east of Interstate 25. Wind gusts to 50 mph are likely Friday which will cause an increased blow off and blowover risk especially on east to west facing roads and highways. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Winds shift more westerly Sunday resulting in drier conditions east of the Laramie Range. Afternoon humidity may fall to critical levels Sunday afternoon leading to elevated and locally critical fire weather conditions. .Spotter information statement... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 5:50 PM CST | Fire Weather Watch | CYS | 9 hr |
Nearby
Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.